Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 170, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 7, 2007, 4:11 PM MDT for Saguache County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 4:11 PM MDT (22:11 UTC)
- Expired
- Jul 7, 2007, 4:28 PM MDT
- In force
- 17 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 186 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 072210 SVRPUB COC109-072345- /O.NEW.KPUB.SV.W.0170.070707T2211Z-070707T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 411 PM MDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... * UNTIL 545 PM MDT... * AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES NORTH OF LA GARITA...OR 39 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... LA GARITA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3804 10612 3803 10635 3775 10636 3777 10606 $$
2 follow-up statements
000 WWUS55 KPUB 072220 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 418 PM MDT SAT JUL 7 2007 COC109-072345- /O.CON.KPUB.SV.W.0170.000000T0000Z-070707T2345Z/ SAGUACHE CO- 418 PM MDT SAT JUL 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTH CENTRAL SAGUACHE COUNTY... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES NORTH OF LA GARITA...WAS MOVING TOWARD THE SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... LA GARITA. RURAL AREAS NORTH OF LA GARITA AND WEST OF HIGHWAY 285. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3804 10612 3803 10635 3775 10636 3777 10606 $$
000 WWUS55 KPUB 072228 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT SAT JUL 7 2007 COC109-072239- /O.CAN.KPUB.SV.W.0170.000000T0000Z-070707T2345Z/ SAGUACHE CO- 429 PM MDT SAT JUL 7 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAGUACHE COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3804 10612 3803 10635 3775 10636 3777 10606 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:36 PM MDT, 35 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT SAT JUL 7 2007 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN FORECAST CHALLENGE WILL BE TIMING OF FRONT TOMORROW. CURRENTLY...RIDGE OF HIGH PRESSURE PERSISTED OVER THE DESERT SW...WITH CONVECTION FIRING THIS AFTN IN A LINE STRETCHING FROM SW MT DOWN ACROSS THE GREAT BASIN AND 4 CORNERS INTO AZ AND NM. ACROSS THE CWA...CONVECTION WAS FIRING OVER THE CONTDVD AND RAMPART RANGE THIS AFTN...BUT WAS STAYING CLOSE TO THE MTS. TEMPS WARMED INTO THE 90S FOR THE PLAINS...70S AND 80S FOR THE MTS AND HIGH VALLEYS. TONIGHT...THUNDERSTORM ACTIVITY SO FAR HAS BEEN HESITANT TO FORM OVER THE E MTS...BUT DECIDED TO STAY WITH THE ONGOING POP GRIS THAT HAVE ISOLATED TO LOW SCATTERED POPS FOR THE MTS AND SAN LUIS VALLEY THROUGH MIDNIGHT. SHOWERS AND STORMS WILL MOST LIKELY TAPER OFF SOON AFTER SUNSET MOST AREAS...WITH OVERNIGHT MIN TEMPS IN THE UPPER 30S FOR THE HIGHER ELEVATIONS...TO THE 50S TO 60S FOR THE PLAINS. SUNDAY...THERE IS SOME DISAGREEMENT BETWEEN NAM AND GFS MODELS TOMORROW ON WHEN TO BRING COLD FRONT DOWN ACROSS THE PLAINS...AND WHEN RESULTANT PCPN BEGINS. BOTH MODELS BRING A COOL NORTHERLY SURGE DOWN THROUGH THE MORNING. HOWEVER...NAM BREAKS OUT PCPN BY 18Z WITH A STRONGER WAVE OF SHOWERS AND STORMS THEN MOVING ACROSS THE PALMER SOME TIME BETWEEN 21Z AND 00Z IN THE AFTN. THE GFS...ON THE OTHER HAND...KEEPS THE REGION DRY UNTIL CLOSE TO 00Z WHEN A WAVE OF PCPN THEN CROSSES THE PALMER. TAKING INTO ACCOUNT THAT THE NAM WAS OVERDONE TODAY FOR THE ONSET OF SHOWERS...WILL LEAN TOWARDS GFS. THEREFORE...WENT WITH ISOLATED POPS MTS AND MAINLY THE I25 CORRIDOR FROM 18 TO 21Z...THEN INCREASED POPS AND SPREAD ALL AREAS FROM 21 TO 00Z WHILE TRYING TO CAPTURE THE PALMER DVD FOCUS AREA. WITH SLIGHTLY SLOWER FRONTAL TIMING...SHOULD BE ANOTHER WARM DAY AND WENT WITH MAX TEMPS CLOSE TO READINGS TODAY. OTHER CONCERN IS THE POTENTIAL FOR SEVERE WX. MODELS INDICATE 1500-2000 J OF CAPE FOR THE PLAINS TOMORROW AFTN...WITH THE BEST SWATH OF ENERGY RIGHT ALONG THE PALMER AROUND 00Z...WHICH COINCIDES WITH BEST H5 VORT. NO BULK SHEAR TO MENTION...AND FEEL THAT IF THE TIMING IS CORRECT...THIS MIGHT BE TOO LATE FOR ANY SIGNIFICANT SVR WX TO DEVELOP AND WILL NOT EXPECT ANY SORT OF OUTBREAK. MOORE .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ...EASTERN COLORADO UNDER EASTERN FLANK OF WESTERN US RIDGE SUBJECT TO SHORTWAVES DROPPING SOUTHEAST IN NORTHWEST FLOW PATTERN... WEATHER PATTERN LOOKS PRETTY CONSTANT THROUGH THE UPCOMING WEEK. LARGE UPPER LEVEL RIDGE TO REMAIN CENTERED OVER THE WESTERN US...WITH EMBEDDED DISTURBANCES DROPPING SOUTHEAST THROUGH EASTERN COLORADO IN NORTHWEST FLOW PATTERN. TIMING DIFFICULT BUT LOOKS LIKE A NEW WAVE TO DROP SOUTHEAST THROUGH THE PLAINS EVERY 24-36 HOURS BEGINNING SUNDAY EVENING. GFS40 GOES BONKERS WITH THE PRECIPITATION BULLS EYES ON THE PLAINS...WITH RECURRING AMOUNTS OVER AN INCH. THE 12Z RUN OF THE MODEL REALLY GOES MAD NEXT FRIDAY EVENING WITH A QPF BULLSEYE OVER 4 INCHES INDICATED ACROSS EASTERN EL PASO COUNTY AT 06Z SATURDAY THE 14TH. CERTAINLY CANT BANK ON THE AMOUNTS MUCH BUT THE CONCEPTUAL MODEL APPEARS TO ALIGN WITH AN ACTIVE PERIOD ACROSS THE PLAINS. UPPER RIDGE OVER THE WEST...WITH NORTHWEST FLOW OVER COLORADO...IS AN UPPER LEVEL PATTERN THAT SUPPORTS DAILY AFTERNOON AND EVENING CONVECTION ON THE PLAINS. EXACTLY HOW INTENSE THE SHORTWAVES WILL ACTUALLY BE IS ANOTHER QUESTION. SO...AT LEAST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY ON THE ONE HAND. ON THE OTHER HAND...COULD BE SCATTERED OR EVEN NUMEROUS STORMS SOME DAYS...WITH HEAVY RAIN AND SEVERE POTENTIAL. WILL HAVE TO EVALUATE ON A DAILY BASIS. TEMPERATURE WISE...GENERALLY CONTINUED HOT...WITH ABOVE AVERAGE TEMPERATURES THROUGH ABOUT TUESDAY...THEN NEAR OR EVEN A LITTLE BELOW AVERAGE BEGINNING WEDNESDAY. STAY TUNED. LW && .AVIATION...MAIN CONCERN WILL BE ISOLATED TO SCATTERED CONVECTION OVR THE CONT DVD THROUGH THIS EVE...WITH ISOLATED THUNDERSTORMS MOST LIKELY SPREADING TO THE E MTS...RAMPART RANGE AND PALMER DVD THIS EVENING. COULD SEE LOCAL MVFR-IFR CONDITIONS FROM HEAVY RAIN...GENERALLY OVR THE MTS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/50
Hazardous weather outlook, Jul 7, 6:32 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 632 AM MDT SAT JUL 7 2007 COZ058>089-093>099-081300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 632 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BE MOST CONCENTRATED OVER THE UPPER ARKANSAS VALLEY...SAN LUIS VALLEY...AND SURROUNDING MOUNTAINS BY MIDDAY AND LAST THROUGH LATE EVENING IN SOME AREAS. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND HIGH VALLEYS...AND POSSIBLY EDGING INTO THE I-25 CORRIDOR. THE STRONGEST STORMS WILL BRING LOCALLY GUSTY WINDS TO 50 MPH...HAIL AROUND 1/2 INCH IN DIAMETER...AND PERIODS OF HEAVY RAIN. THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING WITH THE STRONGEST STORMS. CLOUD TO GROUND LIGHTNING IS ALWAYS A DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS BECOMING MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS MONDAY THROUGH FRIDAY. RELATIVE HUMIDITIES WILL INCREASE AGAIN ACROSS THE SOUTHEAST PLAINS BEHIND A SERIES OF COLD FRONTS BEGINNING MONDAY AND CONTINUING THROUGH NEXT WEEK. THIS WILL ALLOW FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS THROUGH EARLY NEXT WEEK. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM THIS AFTERNOON ACROSS THE MOUNTAINS AND HIGH VALLEYS.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.